MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 80% stenosed target lesion was located in the mildly tortuous and non-calcified left anterior descending artery.A 2.50mm x 12mm emerge balloon catheter was advanced for dilation.However, during the procedure, the shaft broke 30-40cm from the hub just outside the hemostasis valve.Subsequently, another 3.50mm x 15mm nc emerge balloon catheter was advanced, but the shaft also broke near the hub.Both devices were pulled and removed from the patient.The procedure was completed successfully with no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: fg nc emerge mr, us 3.50mm x 15mm, was returned for analysis.A visual, tactile and microscopic examination was performed.The device was received in two sections as a result of a break in the hypotube.The break was located at 35mm distal to the distal end of the strain relief.A visual and tactile examination identified multiple kinks along the main section of the hypotube break.An examination of the distal extrusion identified multiple kinks along its length.A microscopic examination of the break site identified that the break is consistent with excessive force having been applied to the device which resulted in the hypotube shaft kinking and breaking.The balloon was tightly folded.Device analysis confirmed the complaint allegation.No other damages were observed.There was no evidence that the balloon was subjected to any positive pressure and the balloon was tightly folded.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19407714
Report Number2124215-2024-28934
Device Sequence Number8227298
Product Code LOX
UDI-Device Identifier08714729846543
UDI-Public08714729846543
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2025
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0033005333
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown